Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 1, NWS Wichita, KS

January 12, 20145 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jan 12, 2014, 2:49 AM CST for 5 counties in Kansas. It took effect at Jan 12, 2014, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2014, 2:49 AM CST (08:49 UTC)
In effect from
Jan 12, 2014, 10:00 AM CST
Expired
Jan 12, 2014, 4:00 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 129 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS73 KICT 120849
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
249 AM CST SUN JAN 12 2014


KSZ095-096-098>100-122200-
/O.NEW.KICT.WI.Y.0001.140112T1600Z-140112T2200Z/
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
249 AM CST SUN JAN 12 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP OVER SOUTHEAST
  KANSAS LATE THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. 

* WINDS...FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH ARE EXPECTED. 

* IMPACTS...FROM THE STRONG SOUTHWEST WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGHER PROFILE VEHICLES TRAVELING ON
  EAST TO WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
1 follow-up statement
138 
WWUS73 KICT 122155
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CST SUN JAN 12 2014

KSZ095-096-098>100-122300-
/O.EXP.KICT.WI.Y.0001.000000T0000Z-140112T2200Z/
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
355 PM CST SUN JAN 12 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. 

GUSTY SOUTH WINDS WILL DIMINISH QUICKLY BEFORE SUNSET...SO THE 
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:49 PM CST, 3 hours earlier.

Area forecast discussion, Jan 11, 11:49 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CST SAT JAN 11 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 254 PM CST SAT JAN 11 2014

FORECAST HIGHLIGHTS THROUGH THE NEXT 7 DAYS INCLUDE TEMPERATURE
ROLLER COASTER THROUGH LATE WEEK...WITH NO MAJOR STORM SYSTEMS ON
THE HORIZON.

ANTICIPATING INCREASING SOUTH/SOUTHWEST WINDS TONIGHT AND
ESPECIALLY SUNDAY...STRONGEST GENERALLY ALONG/EAST OF THE KS
TURNPIKE...AS LOW PRESSURE STRENGTHENS AND APPROACHES FROM THE
WEST IN RESPONSE TO AN APPROACHING UPPER TROUGH. THINKING
STRONGEST WINDS WILL OCCUR FROM LATE MORNING THROUGH MID-
AFTERNOON. GIVEN STRENGTH OF PROGGED 925-850MB FLOW...THINKING
ADVISORY CRITERIA IS POSSIBLE (SUSTAINED SPEEDS GREATER THAN 30
MPH WITH HIGHER GUSTS). HOWEVER...SINCE SOUTHEAST KS TYPICALLY
STRUGGLES TO REACH ADVISORY CRITERIA...WILL PASS DECISION ONTO
NIGHT SHIFT. OTHERWISE...EXPECTING SUNDAY TEMPERATURES 5-10
DEGREES WARMER THAN TODAY'S READINGS...WITH LOW-MID 60S POSSIBLE
OVER SOUTHERN KS.

ADK

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 254 PM CST SAT JAN 11 2014

SOMEWHAT OF A TEMPERATURE ROLLER COASTER ANTICIPATED THROUGH THE
WORK WEEK...AS AN EASTERN NORTH AMERICAN LONGWAVE TROUGH BECOMES
ESTABLISHED...SENDING VARIOUS SHORTWAVES AND ASSOCIATED COLD
FRONTS SOUTHEAST ACROSS THE HEARTLAND. HOWEVER...NOT ANTICIPATING
ANY PRECIPITATION ACROSS THE KANSAS REGION WITH THESE FEATURES. A
COOL DOWN IS ANTICIPATED FOR MONDAY...WITH HIGHS BACK IN THE 50S
FOR MOST AREAS. A MORE SIGNIFICANT UPPER TROUGH DROPPING SOUTHEAST
SHOULD COOL TUESDAY'S HIGHS INTO THE 40S...ALONG WITH STRONG
NORTHWEST WINDS. ANOTHER SLIGHT WARM UP ANTICIPATED WEDNESDAY AND
PART OF THURSDAY AHEAD OF THE NEXT UPPER TROUGH AND COLD
FRONT...WITH COLDER READINGS ONCE AGAIN BY MID-LATE THURSDAY AND
FRIDAY...ALONG WITH STOUT NORTHWEST WINDS THURSDAY. FRIDAY HAS THE
POTENTIAL TO BE THE COOLEST DAY OF THE NEXT 7 DAYS...WITH HIGHS NO
WARMER THAN THE LOW TO MID 40S.

ADK

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1143 PM CST SAT JAN 11 2014

LIGHT WEST TO TO SOUTHWEST WINDS WILL INCREASE BY AROUND 15Z ON
SUNDAY WITH HIGHER GUSTS INTO THE 20-25 KNOT RANGE ANTICIPATED
TOWARD THE MIDDLE OF THE DAY. SOME INCREASE IN CIRRUS IS EXPECTED
DURING THE AFTERNOON AS A PACIFIC FRONT MOVES OVER THE AREA LATE
IN THE DAY CAUSING WINDS TO SHIFT TO THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    31  60  30  54 /   0   0  10   0
HUTCHINSON      30  58  29  55 /   0  10  10   0
NEWTON          31  58  30  53 /   0   0  10   0
ELDORADO        32  60  30  53 /   0   0  10   0
WINFIELD-KWLD   32  64  31  54 /   0   0  10   0
RUSSELL         29  59  28  56 /   0  10   0   0
GREAT BEND      29  59  28  56 /   0  10  10   0
SALINA          30  59  29  54 /   0  10  10   0
MCPHERSON       30  58  29  54 /   0  10  10   0
COFFEYVILLE     30  65  32  50 /   0   0  10   0
CHANUTE         29  61  31  50 /   0   0  10   0
IOLA            29  60  30  49 /   0   0  10   0
PARSONS-KPPF    28  63  31  50 /   0   0  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 11, 3:43 PM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CST SAT JAN 11 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
343 PM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH GRASSLAND FIRE DANGER LEVELS ARE EXPECTED SUNDAY
AFTERNOON OVER PORTIONS OF CENTRAL AND SOUTHEAST KANSAS...AND
AGAIN MONDAY...TUESDAY AND THURSDAY AFTERNOONS ACROSS PORTIONS OF
CENTRAL AND SOUTH-CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 9:29 AM CSTRed Flag WarningICTChautauqua, Labette, Montgomery, Neosho, Wilson7 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.